MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229708
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Extubate (2402)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation was not performed; device was not returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The sales rep reported that the facility has had four events reported with product number 8229708.In each of the events, the cuff would not hold air after the patients were already intubated.The patients had to be reintubated in each case.The four incidents have been with the same doctor and same size tube.A regulatory report will be filed for event 1 of 4 that occurred on (b)(6) 2017 (medtronic internal reference number (b)(4)).Another regulatory report will be filed for event 2 of 4 that occurred on (b)(6) 2017 (medtronic internal reference number (b)(4)).Event 3 of 4 that occurred on (b)(6) 2017 (medtronic internal reference number (b)(4)) is being investigated; however, a regulatory report will not be submitted.This regulatory report is being filed for event 4 of 4 that occurred on (b)(6) 2017 (medtronic internal reference number (b)(4)).A total thyroidectomy was being performed during this event.The emg tube was checked for the patency prior to intubating.The airway was established, then within 30 minutes an air leak was discovered by a sound.At this point the patient was reintubated with another tube.The procedure was completed and there was no impact to the patient.
 
Additional Manufacturer Narrative
The product analysis indicates one opened sample of part number 8229708 from lot number 0213841181.There was a residue consistent with biological contaminants on the device.A microscope and calipers were used to evaluate the device.A syringe was used to inflate the cuff with 20cc of air and it leaked out immediately.Under magnification it was determined there was puncture and abrasions in the cuff.The puncture was concave and measured 0.6¿ long.The device condition was out of specification as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6963453
Report Number1045254-2017-00373
Device Sequence Number16531412
Product Code ETN
UDI-Device Identifier00643169782600
UDI-Public00643169782600
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Model Number8229708
Device Catalogue Number8229708
Device Lot Number0213841181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR